Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 17, NWS Pittsburgh, PA

June 21, 2001Venango County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 21, 2001, 11:17 PM EDT for Venango County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2001, 11:17 PM EDT (03:17 UTC)
Expired
Jun 22, 2001, 2:15 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Venango County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 220320
FFWPBZ
PAC121-220615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1117 PM EDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VENANGO COUNTY IN PENNSYLVANIA

* UNTIL 215 AM EDT

* AT 1117 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT 
FLOODING CONTINUES ALONG ROUTE 322 AND ROUTE 8 NEAR FRANKLIN. 
RAINFALL HAS ENDED AND WATER WILL SLOWLY RECEDE.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUI5CKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:11 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 21, 10:11 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1011 PM EDT THU JUN 21 2001

UPDATE OF ZONES TO REMOVE SEVERE THUNDERSTORM WATCH.
RSD

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Local storm report, Jun 21, 7:35 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
735 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    CADIZ                     OH   WIND DAMAGE
06/21/01   HARRISON                       TREE DOWN

0715 PM    BEALSVILLE                OH   WIND DAMAGE
06/21/01   BELMONT                        TREES DOWN

0710 PM    POWHATAN POINT            OH   WIND DAMAGE
06/21/01   BELMONT                        TREES DOWN

0720 PM    SHADYSIDE                 OH   WIND DAMAGE
06/21/01   BELMONT                        TREES DOWN
Special weather statement, Jun 21, 8:03 PM EDT, 3 hours 14 minutes before
PAZ021-220100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
803 PM EDT THU JUN 21 2001

A LINE OF INTENSE THUNDERSTORMS WILL BE MOVING THROUGH ALLEGHENY
COUNTY IN THE NEXT HOUR.  THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS, SMALL HAIL, AND TORRENTIAL RAIN.  STAY TUNED FOR
POSSIBLE WARNINGS AS THIS STORM APPROACHES.
Local storm report, Jun 21, 8:33 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
833 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....A

0815 PM    HICKORY                   PA   WIND DAMAGE
06/21/01   WASHINGTON                     TREES DOWN

0815 PM    CECIL                     PA   WIND DAMAGE
06/21/01   WASHINGTON                     TREES DOWN
Special weather statement, Jun 21, 9:52 PM EDT, 1 hour 25 minutes before
PAZ009-015-016-022-023-030-220230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
952 PM EDT THU JUN 21 2001

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING OUT OF
CLARION, ARMSTRONG, AND WESTMORELAND COUNTIES, AND INTO JEFFERSON,
INDIANA, AND FOREST COUNTIES BY 10:00 PM.  THESE STORMS WILL BRING
TORRENTIAL RAIN, FREQUENT CLOUD TO GROUND LIGHTNING, AND VERY STRONG
WINDS.  STAY TUNED FOR POSSIBLE WARNINGS.  ]
Local storm report, Jun 21, 10:14 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1014 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    2 S TITUSVILLE            PA   WIND DAMAGE
06/21/01   VENANGO                        TREES DOWN

0830 PM    FRANKLIN                  PA   FLASH FLOODS
06/21/01   VENANGO                        PA ROUTE 8 CLOSED BY
                                          FLOODING SOUTH OF FRANKLIN.
                                          21 INCHES OF WATER ON PA
                                          ROUTE 322 WEST OF FRANKLIN.
                                          ROUTE 417 FLOODED AT ROCKY
                                          GROVE.

0655 PM    LOWVILLE                  OH   WIND DAMAGE
06/21/01   MONROE                         TREES DOWN

0700 PM    CADIZ                     OH   WIND DAMAGE
06/21/01   HARRISON                       TREES DOWN

0715 PM    BEALSVILLE                OH   WIND DAMAGE
06/21/01   BELMONT                        TREES DOWN

0715 PM    SHADYSIDE                 OH   WIND DAMAGE
06/21/01   BELMONT                        TREES DOWN

0715 PM    BARNSVILLE                OH   WIND DAMAGE
06/21/01   BELMONT                        TREES DOWN

0845 PM    PITTSBURGH                PA   WIND DAMAGE
06/21/01   ALLEGHENY                      TREES DOWN

0753 PM    CECIL                     PA   WIND DAMAGE
06/21/01   WASHINGTON                     TREES DOWN

0740 PM    MOUNDSVILLE               WV   WIND DAMAGE
06/21/01   MARSHALL                       TREES DOWN

0745 PM    WHEELING                  WV   WIND DAMAGE
06/21/01   MARSHALL                       TREES DOWN

AMS
Local storm report, Jun 21, 10:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1029 PM EDT THU JUN 21 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    SUMMERSVILLE BURO         PA   WIND DAMAGE
06/21/01   JEFFERSON                      TREES DOWN BLOCKING RT. 28

AMS

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:12 PM EDTSevere Thunderstorm WarningPBZAllegheny63 min
Jun 21, 8:24 PM EDTFlash Flood WarningPBZVenango3 hr
Jun 21, 9:55 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson65 min

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.